Alert archive / North Carolina / Wind Advisories in 2018

Wind Advisory 17, NWS Newport/Morehead City, NC

December 21, 201812 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Dec 21, 2018, 6:09 AM EST for 12 counties in North Carolina. It took effect at Dec 21, 2018, 11:00 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2018, 6:09 AM EST (11:09 UTC)
In effect from
Dec 21, 2018, 11:00 AM EST
Expired
Dec 22, 2018, 6:47 AM EST
In force
20 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 11.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2018-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2018-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS72 KMHX 211109
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
609 AM EST Fri Dec 21 2018

NCZ095-103-104-212315-
/O.EXP.KMHX.WI.Y.0016.000000T0000Z-181221T1100Z/
/O.NEW.KMHX.WI.Y.0017.181221T1800Z-181222T1200Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, 
Rodanthe, Buxton, Hatteras Village, and Ocracoke
609 AM EST Fri Dec 21 2018

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
SATURDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect from 1 PM this afternoon to
7 AM EST Saturday.

* WINDS...Southwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...This afternoon through tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down, and saturated soils will make trees
  with shallow root more likely to uproot. A few power outages are
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ098-212315-
/O.NEW.KMHX.WI.Y.0017.181221T1800Z-181222T1200Z/
Onslow-
Including the cities of Jacksonville, Richlands, Swansboro, 
and North Topsail Beach
609 AM EST Fri Dec 21 2018

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST
SATURDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect from 1 PM this afternoon to
7 AM EST Saturday.

* WINDS...Southwest 25 to 35 mph with gusts up to 45 mph along the
  immediate coast.

* TIMING...This afternoon through tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down, and saturated soils will make trees
  with shallow root more likely to uproot. A few power outages are
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
6 follow-up statements
811 
WWUS72 KMHX 211504
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1004 AM EST Fri Dec 21 2018

NCZ029-044>047-079>081-090>094-220300-
/O.EXB.KMHX.WI.Y.0017.181221T1600Z-181222T0300Z/
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, 
Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, 
Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, 
Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro,
Cove City, Oriental, Bayboro, Arapahoe, and Vandemere
1004 AM EST Fri Dec 21 2018

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect until 10 PM EST this evening.

* WINDS...Southwest 20 to 35 mph with gusts up to 45 mph.

* TIMING...This afternoon through tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ095-103-104-220300-
/O.CON.KMHX.WI.Y.0017.181221T1800Z-181222T1200Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, 
Rodanthe, Buxton, Hatteras Village, and Ocracoke
1004 AM EST Fri Dec 21 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...This afternoon through tonight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ098-220300-
/O.CON.KMHX.WI.Y.0017.181221T1800Z-181222T1200Z/
Onslow-
Including the cities of Jacksonville, Richlands, Swansboro, 
and North Topsail Beach
1004 AM EST Fri Dec 21 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...This afternoon through tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
089 
WWUS72 KMHX 211858
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
158 PM EST Fri Dec 21 2018

NCZ095-103-104-220900-
/O.CON.KMHX.WI.Y.0017.000000T0000Z-181222T1200Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, 
Rodanthe, Buxton, Hatteras Village, and Ocracoke
158 PM EST Fri Dec 21 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...This afternoon through tonight.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ098-220900-
/O.CON.KMHX.WI.Y.0017.000000T0000Z-181222T1200Z/
Onslow-
Including the cities of Jacksonville, Richlands, Swansboro, 
and North Topsail Beach
158 PM EST Fri Dec 21 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...This afternoon through tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ029-044>047-079>081-090>094-220300-
/O.CON.KMHX.WI.Y.0017.000000T0000Z-181222T0300Z/
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, 
Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, 
Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, 
Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro,
Cove City, Oriental, Bayboro, Arapahoe, and Vandemere
158 PM EST Fri Dec 21 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...Southwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...This afternoon through tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
689 
WWUS72 KMHX 212355
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
655 PM EST Fri Dec 21 2018

NCZ029-044>046-079-090>092-220100-
/O.CAN.KMHX.WI.Y.0017.000000T0000Z-181222T0300Z/
Martin-Pitt-Washington-Tyrrell-Greene-Duplin-Lenoir-Jones-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Snow Hill, 
Hookerton, Walstonburg, Wallace, Warsaw, Kenansville, Beulaville,
Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, 
and Trenton
655 PM EST Fri Dec 21 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.


$$

NCZ047-080-081-093-094-220400-
/O.EXT.KMHX.WI.Y.0017.000000T0000Z-181222T0400Z/
Mainland Dare-Beaufort-Mainland Hyde-Craven-Pamlico-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, New Bern, Havelock, 
Vanceboro, Cove City, Oriental, Bayboro, Arapahoe, and Vandemere
655 PM EST Fri Dec 21 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

* WINDS...Southwest 15 to 20 mph with gusts up to 40 mph.

* TIMING...This evening into tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ095-103-104-221200-
/O.CON.KMHX.WI.Y.0017.000000T0000Z-181222T1200Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, 
Rodanthe, Buxton, Hatteras Village, and Ocracoke
655 PM EST Fri Dec 21 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...This evening into tomorrow morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ098-221200-
/O.CON.KMHX.WI.Y.0017.000000T0000Z-181222T1200Z/
Onslow-
Including the cities of Jacksonville, Richlands, Swansboro, 
and North Topsail Beach
655 PM EST Fri Dec 21 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

* WINDS...West 10 to 20 mph with gusts up to 45 mph.

* TIMING...This this evening into tomorrow morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
981 
WWUS72 KMHX 220324
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1024 PM EST Fri Dec 21 2018

NCZ098-220900-
/O.EXT.KMHX.WI.Y.0017.000000T0000Z-181222T0900Z/
Onslow-
Including the cities of Jacksonville, Richlands, Swansboro, 
and North Topsail Beach
1024 PM EST Fri Dec 21 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

* WINDS...West 15 to 25 mph with gusts up to 50 mph.

* TIMING...This this evening into tomorrow morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ047-080-081-093-094-220900-
/O.EXT.KMHX.WI.Y.0017.000000T0000Z-181222T0900Z/
Mainland Dare-Beaufort-Mainland Hyde-Craven-Pamlico-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, New Bern, Havelock, 
Vanceboro, Cove City, Oriental, Bayboro, Arapahoe, and Vandemere
1024 PM EST Fri Dec 21 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

* WINDS...Southwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...This evening into tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ095-103-104-221200-
/O.CON.KMHX.WI.Y.0017.000000T0000Z-181222T1200Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, 
Rodanthe, Buxton, Hatteras Village, and Ocracoke
1024 PM EST Fri Dec 21 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

* WINDS...West 25 to 35 mph with some gusts up to 60 mph.

* TIMING...This evening into tomorrow morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
116 
WWUS72 KMHX 220800
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
300 AM EST Sat Dec 22 2018

NCZ047-080-081-093-094-098-220900-
/O.CAN.KMHX.WI.Y.0017.000000T0000Z-181222T0900Z/
Mainland Dare-Beaufort-Mainland Hyde-Craven-Pamlico-Onslow-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, New Bern, Havelock, 
Vanceboro, Cove City, Oriental, Bayboro, Arapahoe, Vandemere, 
Jacksonville, Richlands, Swansboro, and North Topsail Beach
300 AM EST Sat Dec 22 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

Wind gusts have diminished below 45 mph.

$$

NCZ095-220900-
/O.CAN.KMHX.WI.Y.0017.000000T0000Z-181222T1200Z/
Carteret-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, and Emerald Isle
300 AM EST Sat Dec 22 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

Wind gusts have diminished below 45 mph.

$$

NCZ103-104-221200-
/O.CON.KMHX.WI.Y.0017.000000T0000Z-181222T1200Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
300 AM EST Sat Dec 22 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...This evening into tomorrow morning.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
823 
WWUS72 KMHX 221147
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
647 AM EST Sat Dec 22 2018

NCZ103-104-221300-
/O.CAN.KMHX.WI.Y.0017.000000T0000Z-181222T1200Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
647 AM EST Sat Dec 22 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.

Winds have diminished below 45 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Dec 21, 3:41 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Dec 21, 3:41 AM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
341 AM EST Fri Dec 21 2018

.SYNOPSIS...
A strong area of low pressure will impact the Southeast through
tonight. High pressure will pass to the south this weekend. A
dry front will pass through early Monday. High pressure will
pass through Tuesday and Wednesday. The next storm system will
approach from the west Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 3 AM Fri...The primary band of moisture convergence has
moved offshore early this morning, and low level moisture is
beginning to trend down across the area. With no significant
features remaining to produce heavy rainfall, the Flash Flood
Watch has been cancelled. Expect scattered light
rainfall/showers to continue as we remain within the warm sector
of a robust and complex low pressure system harassing the
eastern seaboard.

Today...Generally scattered rainfall will continue through the
day as elevated low level moisture content very slowly wanes and
a powerful, dynamic low pressure systems remains over the
eastern US. Weak negative vorticity advection aloft may lead to
a lull in the precip coverage, and even allow some breaks in
the clouds to form later this morning as the strong upper jet
moves overhead. While the threat for periods of mainly light
rainfall will continue through the afternoon, the main story is
the wind. A temporary weakening of the local gradient through
midday will give way to gusty winds that will develop later this
afternoon as the southernmost surface low of the bimodal
pressure system makes its closest pass inland of the area.
Another Wind Advisory will likely be needed for the beaches once
this mornings advisory has expired.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
As of 3 AM Fri...Strong winds and scattered rainfall will
continue this evening and into the overnight hours for much of
the area as stacked low pressure lifts inland across the Mid-
Atlantic states. By early Friday morning, the upper trough axis
will pass overhead and surface flow will gradually back from
southwesterly to more westerly, while remaining gusty as high
pressure builds in from the Deep South. This wind shift may be
aided by the passage of a mainly dry cold front late,
effectively shutting off the tap of any remaining moisture in
the column and signaling a pattern change that will occur by
sunrise Friday morning. Overnight lows will be well above normal
as the advection of a more seasonable airmass will not begin
until very late in the period.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 340 AM Friday...
Saturday through Wednesday Night...A mostly zonal upper level
flow will prevail across the region through midweek providing
near normal temperatures for late December. Surface high
pressure will lead to dry conditions. Daytime temperatures will
generally be in the mid to upper 50s with overnight lows in the
30s to lower 40s.

Thursday...Still seeing some timing differences amongst the
mid-range models with the next system to impact our area. The
impacts from this system look weaker than the previous few
systems. Closed upper low will emerge from the Desert Southwest
and move up the Ohio Valley by late week with a strong surface
low moving well west and north of our region. However, low-level
moisture will increase with showers spreading east. The GFS is
quite a bit faster showing showers into our CWA during Thursday
afternoon, while the drier European keeps the area dry into
Friday. Will continue trend from previous forecast and have a
slight chance PoP for Thursday, as better chances come in later
Thursday night.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Short Term /through 06Z Saturday/...
As of 1 AM Fri...Periods of light to moderate rainfall will
continue to plague the area through the rest of the morning. VFR
and MVFR conditions will prevail, but temporary IFR conditions
are possible in passing rain showers. VFR conditions are
expected through the day Friday, though a strengthening LLJ
across the area as a secondary low passes inland will bring
gusty southwest winds to all terminals that will last through
the afternoon and evening.

Long Term /Saturday through Tuesday/...
As of 340 AM Friday...With high pressure in control, expect
generally clear skies and VFR conditions to prevail through the
extended period.

&&

.MARINE...
Short Term /Today and Tonight/
As of 3 AM Fri...A brief respite from strong winds is expected
as the gradient temporarily weakens this morning. However, large
seas will continue across the coastal waters, and winds will
increase quickly again this afternoon. Powerful stacked low
pressure passing inland will bring strong southwest winds to
exposed marine areas beginning late afternoon and continuing
through the overnight hours. A Gale Warning remains in effect
for the coastal waters south of Oregon Inlet, where exposure to
the southwest winds will be greatest and the waters are warm
enough to enable winds of effectively mix to the surface.
Elsewhere, across the Pamlico Sound, and coastal waters north of
Oregon Inlet, winds may approach Gale at times later today, but
are expected to primarily remain in the strong SCA range.
Additional SCAs may be needed for the Neuse/Bay and Alligator
Rivers and the Albemarle Sound beginning this afternoon. Large
seas will accompany the strong winds, resulting in very
dangerous marine conditions through the period.

Large seas will also result in large surf for southerly facing
beaches south of Cape Hatteras, and a High Surf Advisory
remains in effect, with at least minor coastal erosion possible
through the next several high tide cycles.

Long Term /Saturday through Tue/...
As of 340 AM Friday...Gusty westerly winds will persist through
Saturday and Saturday night with elevated seas of up to 8-13
feet continuing. As high pressure builds in from the west, winds
and seas subside with winds becoming W to SW less than 15 kt
and seas dropping to 2 to 3 ft. A weak cold front will cross Sun
night with W winds near 15 kts Mon and seas 2 to 4 ft. High
pres building in from the W Tue with light winds and seas 2 to 3
ft.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory until 1 PM EST Saturday for NCZ095-103-104.
     Wind Advisory until 6 AM EST early this morning for NCZ095-103-
     104.
MARINE...Small Craft Advisory until 3 PM EST Saturday for AMZ135.
     Small Craft Advisory until 6 AM EST early this morning for
     AMZ130-131.
     Gale Warning until 7 AM EST Saturday for AMZ152-154.
     Gale Warning until 5 AM EST Saturday for AMZ156-158.
     Small Craft Advisory until 3 AM EST Sunday for AMZ150.

&&

SYNOPSIS...MHX
NEAR TERM...CB
SHORT TERM...CB
LONG TERM...CTC
AVIATION...CTC/CB
MARINE...CTC/CB/RF
Hazardous weather outlook, Dec 21, 4:11 AM EST, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
411 AM EST Fri Dec 21 2018

NCZ095-103-104-220915-
Carteret-Outer Banks Dare-Outer Banks Hyde-
411 AM EST Fri Dec 21 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 1 PM EST SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Strong southwest winds will develop later today and continue through
tonight. Another Wind Advisory will likely be needed for mainly
areas along the immediate coast, especially given the saturated
soils, which make trees more likely to become uprooted.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-220915-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
411 AM EST Fri Dec 21 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ098-220915-
Onslow-
411 AM EST Fri Dec 21 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Strong southwest winds will develop later today and continue through
tonight. A Wind Advisory may be needed for mainly areas along the
immediate coast, especially given the saturated soils, which make
trees more likely to become uprooted.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 7:25 PM ESTTornado WarningMHXDare, Hyde, Tyrrell50 min
Dec 20, 7:43 PM ESTSpecial Marine WarningMHX32 min
Dec 20, 8:08 PM ESTSpecial Marine WarningMHX22 min
Dec 20, 8:17 PM ESTSpecial Marine WarningMHX88 min
Dec 20, 8:19 PM ESTSpecial Weather StatementMHXCraven, Jones56 min
Dec 20, 8:34 PM ESTSevere Thunderstorm WarningMHXCarteret, Craven, Jones, Onslow, Pamlico56 min
Dec 20, 8:46 PM ESTSpecial Marine WarningMHX59 min
Dec 20, 9:41 PM ESTSpecial Marine WarningMHX64 min
Dec 20, 9:49 PM ESTAreal Flood AdvisoryMHXBeaufort, Carteret, Craven, Jones, Onslow, Pamlico116 min
Dec 20, 10:40 PM ESTSpecial Marine WarningMHX95 min
Dec 20, 11:08 PM ESTSpecial Weather StatementMHXHyde67 min
Dec 20, 11:38 PM ESTAreal Flood AdvisoryMHXDare, Hyde3 hr
Dec 20, 11:57 PM ESTSpecial Marine WarningMHX93 min
Dec 21, 12:12 AM ESTSpecial Marine WarningMHX2 hr
Dec 21, 6:41 AM ESTSmall Craft AdvisoryMHX42 hr
Dec 21, 5:00 PM ESTSpecial Weather StatementMHXGreene, Pitt45 min

Nearby

Wind Advisories in North Carolina, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.